| Catalog Number |
IAB-06840-U |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
Event or Problem Description
It was reported "after a period of counterpulsation treatment, the pump alarm helium leakage.Upon observation, there was blood in the helium pipeline of the catheter.The counterpulsation treatment was immediately stopped and the catheter was removed".Additional information states the iab catheter was not replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).The reported complaint for "blood in the helium pipeline of the catheter" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the one-way valve was noted tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the helium path-way.The bladder thickness was measured at six points with measurements ranging from 0.0056in-0.0062in and was within specification of process document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Dried blood was noted within the one-way valve.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc bladder membrane at approximately 20cm from the distal tip.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "blood in the helium pipeline of the catheter" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the reported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification up-on release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
Event or Problem Description